New York, 2013

Strong Wind in New York, February 27, 2013

February 27, 2013 · NWS OKX · 1 event in 1 county or zone

Deep low pressure approached the area, then slowly moved to the east. Strong gusty winds occurred as this low approached.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Deep low pressure approached the area, then slowly moved to the east. Strong gusty winds occurred as this low approached.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 27, 12:47 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 27, 12:47 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 AM EST WED FEB 27 2013

.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM APPROACHES TONIGHT...AND IMPACTS
THE REGION THROUGH THE END OF THE WEEK. UNSETTLED WEATHER WILL
PERSIST INTO THE WEEKEND AS A SERIES OF DISTURBANCES MOVE THROUGH
THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL GO AHEAD AND ADD NORTHERN FAIRFIELD COUNTY TO THE WINTER
WEATHER ADVISORY...AS TEMPS ARE HOVERING AROUND FREEZING...AND
KDXR IS REPORTING FREEZING RAIN. UP TO A TENTH OF AN INCH OF ICE
IS POSSIBLE THERE BEFORE CHANGING OVER TO PLAIN RAIN. THINK PRECIP
WILL BE MORE OF FREEZING RAIN/SLEET AS OPPOSED TO SNOW AS WARMER
AIR CONTINUES TO PRESS INTO THE REGION FROM THE SOUTH.

WATER VAPOR IMAGERY INDICATING DRIER AIR AT MID AND UPPER LEVEL
MOVING NORTHEAST ACROSS MID-ATLANTIC...WHICH IS AHEAD OF THE
HIGHER POSITIVE VORTICITY ADVECTION. THIS LOOKS TO TRACK INTO THE
REGION BY AROUND 05Z...WHICH WOULD ENHANCE PRECIP ACROSS THE AREA.
WET AND WINDY CONDITIONS IN STORE FOR THE NORTHEAST OVERNIGHT
WITH SURFACE LOW PRESSURE TRACKING THROUGH THE GREAT LAKES
REGION...WITH A SECONDARY LOW MOVING THROUGH THE TRI STATE
REGION...MAINLY ON WED. FOR TONIGHT...OVERALL DECENT MODEL
AGREEMENT IN THE PLACEMENT OF THE LOW AND THE TIMING OF THE PCPN
WITH MOST QPF IN THE OVERNIGHT PERIOD WHEN A 50-60 KT LOW LEVEL
JET MOVES ACROSS.

THE NEXT ISSUE AT HAND IS THE WINDS. STRONG LLJ SETS UP BETWEEN
04Z AND 12Z...WITH WINDS BETWEEN 50 AND 60 KTS. HOWEVER...WITH THE
MIXING LAYER ONLY UP 950MB...THE STRONGEST OF THE WINDS ARE NOT
EXPECTED TO MAKE IT TO THE SURFACE...WITH ONLY GUSTS UP TO 40 MPH
PSBL OVER EASTERN LONG ISLAND AND SE CT AFTER MIDNIGHT. WILL NOT
ISSUE AN ADVISORY FOR WINDS AT THIS TIME.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
PCPN REMAINS IN THE FORECAST THROUGH THE PERIOD WITH THE SURFACE
LOW TRACKING THROUGH THE AREA WED INTO WED NIGHT. WARM AIR
ADVECTION KEEPS WARMING THE TEMPS...WITH GUIDANCE PUSHING HIGH
TEMPS UP INTO THE UPPER 40S TO LOWER 50S ACROSS THE AREA.
HOWEVER...CONTINUING THE THINKING OF THE PREVIOUS
FORECAST...THINKING THE MODELS ARE QUICK TO PUSH THE WARMER TEMPS
IN...AND SO KEPT TEMPS OVERALL A FEW DEGREES COOLER THAN GUIDANCE.
THE WARMING SHOULD BE ENOUGH THOUGH FOR AN ALL RAIN EVENT ACROSS
THE AREA FOR DURING THE DAY WED...WITH SOME LIGHT SNOW MIXING IN
OVER INTERIOR AREAS WED NIGHT AS LOW TEMPS DROP INTO THE 30S.
WINDS DIMINISH GRADUALLY THROUGHOUT THE DAY AS THE LOW MOVES
THROUGH AND THE LLJ WEAKENS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE NORTHERN HEMISPHERE BLOCKY PATTERN WILL PERSIST FOR THE LONG
TERM PERIOD...AND LIKELY BEYOND. THIS KEEPS A MEAN TROUGH AXIS OR
CLOSED 500 HPA LOW OVER THE NORTHEAST THROUGH THE PERIOD.  WILL KEEP
PRECIPITATION CHANCES IN THE FORECAST FOR THURSDAY AND THURSDAY
NIGHT WITH THE PROXIMITY OF THE UPPER LEVEL LOW.  THIS WILL FALL AS
PLAIN RAIN FOR THE NYC METRO...LONG ISLAND AND I-95 CORRIDOR.
HOWEVER...SOME WET SNOW MAY MIX IN FURTHER NORTH AND WEST WHERE THE
SURFACE BASED WARM LAYER IS SHALLOWER AND COOLER.

WILL TREND THE FORECAST TOWARD DRY FOR FRIDAY AND BEYOND FOR NOW
ONCE THE UPPER LEVEL LOW PULLS EAST OF THE NEW ENGLAND COAST.  THIS
PROBABLY REPRESENTS AN OPTIMISTIC FORECAST GIVEN THE CYCLONIC NATURE
OF THE DEEP LAYERED FLOW AND AVAILABILITY OF MOISTURE ROTATING
AROUND THE REMNANT LOW/TROUGH OVER THE CANADIAN MARITIME.
HOWEVER...TOUGH TO PINPOINT TIMING OF PRECIP ONCE WE ARE ON THE
DRIER SIDE OF THE LOW/TROUGH WITH A PERSISTENT LOW LEVEL NORTHERLY
FLOW TO DRY OUT LOW LEVELS OF THE ATMOSPHERE.  THIS NORTHERLY FLOW
WILL DROP SURFACE DEW POINTS 20 TO 30 DEGREES BETWEEN THURSDAY NIGHT
AND SUNDAY AND USHER IN A COLDER AIRMASS ACROSS THE REGION.

WHILE THE UPPER LEVEL PATTERN WILL LEAD TO A COLD/ UNSETTLED WEEKEND
AND BEYOND AND SIGNIFICANTLY MORE CLOUDS THAN SUN...IT WILL KEEP THE
TRACK OF ANY AND ALL SOUTHERN STREAM SYSTEMS WELL TO OUR SOUTH AND
EAST.  THIS SHOULD ALLOW US TO AVOID ANY THREAT OF SIGNIFICANT
PRECIPITATION DURING THIS TIME PERIOD AS LONG AS THE PATTERN DOES
NOT RETROGRADE TOO MUCH.

TEMPERATURES SHOULD GENERALLY STAY BETWEEN 5 AND 10 DEGREES BELOW
NORMAL FROM FRIDAY THROUGH THE FIRST PART OF NEXT WEEK...AS MARCH
ARRIVES AS SOMETHING BETWEEN A LION AND A LAMB.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE APPROACHES FROM THE SOUTHWEST EARLY THIS MORNING AND
PASSES THROUGH THIS AFTERNOON.

STRONGEST WINDS AND HIGHEST LIKELIHOOD OF LOW LEVEL WIND SHEAR WILL
BE SHORTLY BEFORE THE MORNING PUSH. WIND DIRECTION BECOMES MORE
UNCERTAIN DURING THE MORNING PUSH AND MAY VARY GREATLY IN DIRECTION
THROUGH LATE MORNING AS LOW PRESSURE PASSES NEARLY OVERHEAD. WIND
SPEEDS SHOULD AT LEAST BE MOSTLY AT OR BELOW 15 KT DURING THE PUSH
HOWEVER. EXPECTING A W-SW FLOW OF 10-15 KT TO DEVELOP IN THE
AFTERNOON. TIMING OF IMPROVEMENT TO VFR IS ALSO A LOW CONFIDENCE
FORECAST...BUT EXPECTED TO OCCUR SOMETIME MID-AFTERNOON.

.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-THURSDAY NIGHT...MVFR PSBL IN SCT -SHRA WITH -SHSN
PSBL AT NIGHT.
.FRIDAY...MAINLY VFR. CHC NW GUSTS TO 20 KT.
.SATURDAY-SUNDAY...MAINLY VFR.

&&

.MARINE...
INCREASING WINDS SHOULD REACH GALE CRITERIA OVERNIGHT
TONIGHT...LASTING INTO WED MORNING AS A LOW PRESSURE SYSTEM
APPROACHES. EXPECTING GUSTS BETWEEN 35-40 KTS FOR MOST OF THE
NIGHT TONIGHT ON ALL WATERS. THIS WILL BUILD THE SEAS...WITH OCEAN
WATERS REACHING BETWEEN 8 AND 13 FT LATE TONIGHT INTO TOMORROW.
ALL OTHER WATERS SHOULD BE 5 FT OR LESS.

WINDS GRADUALLY DIMINISH DURING THE DAY WED...WITH GALES THOUGH
EXPECTED OVER EASTERN WATERS INTO THE AFTN...AND SCA ON ALL OTHER
WATERS. BY WED NIGHT THOUGHT...EXPECT SUB-SCA WINDS...BUT PSBL SCA
SEAS ON THE OCEAN.

SEAS ON THE OCEAN WATERS WILL REMAIN HIGH ENOUGH TO KEEP SCA
HEADLINES THURSDAY AND FRIDAY. THE OFFSHORE WINDS DURING THIS TIME
PERIOD WILL HAVE DROPPED BELOW CRITERIA...AND THE NORTHERLY
COMPONENT TO THE WINDS WILL KEEP WAVES ON NY HARBOR...THE LONG
ISLAND BAYS AND LONG ISLAND SOUND LOWER THAN THE OPEN OCEAN WATERS.
WAVES FINALLY DECREASE ON ALL WATERS BY THE WEEKEND...WITH A
PERSISTENT NORTHERLY FLOW.

THE PATTERN WILL REMAIN PERSISTENT INTO THE FIRST PART OF NEXT WEEK
WITH LOW PRESSURE CENTERED OVER OR NEAR THE CANADIAN MARITIME. THIS
WILL KEEP THE OFFSHORE COMPONENT TO THE WIND...AND KEEP WINDS AND
SEAS BELOW FLAG CRITERIA.

&&

.HYDROLOGY...
FORECASTING 1 TO 1.25 INCHES OF QPF TO FALL FROM TONIGHT THROUGH
THURSDAY...WITH THE BULK OF IT FALLING TONIGHT AND WEDNESDAY.
THERE IS THE POTENTIAL FOR AROUND 1 INCH OF LIQUID EQUIVALENT
PRECIPITATION TUESDAY NIGHT THROUGH WEDNESDAY. BECAUSE THIS
RAINFALL WILL BE SPREAD OUT OVER A 24 HOUR PERIOD NO WIDESPREAD
FLOODING OR FLASH FLOODING IS EXPECTED - AND THE POTENTIAL FOR
URBAN/POOR DRAINAGE FLOODING WILL BE LOCALIZED. THE GREATEST
CHANCE FOR ANY URBAN FLOODING WILL BE IN COASTAL AREAS WEDNESDAY
MORNING NEAR THE TIME OF HIGH TIDE AS THE COMBINATION OF MODERATE
TO LOCALLY HEAVY RAINFALL - AND ELEVATED WATER TABLES DUE TO HIGH
TIDE AND ONSHORE FLOW WILL REDUCE THE CAPACITY OF SOME AREA
DRAINAGE SYSTEMS.

&&

.TIDES/COASTAL FLOODING...
HAVE ISSUED A COASTAL FLOOD ADVISORY CORRESPONDING FOR THE HIGH
TIDE CYCLE WED MORNING/EARLY AFTN FOR ALL AREAS EXCEPT SE CT WITH
WIDESPREAD MINOR FLOODING LEVELS EXPECTED TO BE MET...AND
LOCALIZED MODERATE.

STRONG EAST FLOW AND EXPECTED SURGE ON TOP OF ASTRONOMICAL TIDES
SHOULD PUSH TIDE LEVELS TO NEAR OR JUST OVER MINOR COASTAL
FLOODING BENCHMARKS ACROSS MANY LOCATIONS. A FEW PLACES COULD
REMAIN JUST BELOW BENCHMARKS...WHILE OTHERS COULD APPROACH
MODERATE BENCHMARKS. MOST VULNERABLE LOCATIONS LOOK TO BE ACROSS
THE WESTERN LONG ISLAND SOUND...AND POSSIBLY AROUND THE TWIN FORKS
AND SOUTH SHORE BAYS OF LONG ISLAND.

SURGE OF 2 TO 3 FT EXPECTED WESTERN LI SOUND...AND UP TO 2 FT SOUTH
SHORE LI/NY HARBOR.

WILL ALSO HAVE TO MONITOR THE HIGH TIDE CYCLES WED NIGHT WITH
ASTRONOMICAL TIDES GOING UP SLIGHTLY AND STILL HAVING SOME ONSHORE
COMPONENT TO WINDS. SOME SITES COULD STILL REACH MINOR COASTAL
FLOODING WITH THESE HIGH TIDE CYCLES WED NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 2 PM EST
     THIS AFTERNOON FOR CTZ009-010.
     WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR CTZ005.
NY...COASTAL FLOOD ADVISORY FROM 7 AM TO 10 AM EST THIS MORNING FOR
     NYZ072-074-075-178-179.
     COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 2 PM EST
     THIS AFTERNOON FOR NYZ071-073-078-176-177.
     WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR NYZ067-
     068.
     COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 2 PM EST THIS
     AFTERNOON FOR NYZ079>081.
NJ...COASTAL FLOOD ADVISORY FROM 7 AM TO 10 AM EST THIS MORNING FOR
     NJZ006-106-108.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ335-345-353.
     GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR ANZ330-340-350.
     GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ338-355.

&&

SYNOPSIS...SEARS
NEAR TERM...JM/SEARS/MPS
SHORT TERM...SEARS
LONG TERM...
AVIATION...JC
MARINE...SEARS
HYDROLOGY...SEARS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 26, 4:38 PM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
438 PM EST TUE FEB 26 2013

NYZ079>081-272145-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
438 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 2 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

WIDESPREAD MINOR FLOODING IS POSSIBLE DURING THE TIME OF HIGH TIDE
WEDNESDAY MORNING AND EARLY AFTERNOON. PLEASE REFER TO THE
ADVISORY STATEMENT FOR FURTHER INFORMATION.

IN ADDITION TO THE COASTAL FLOODING...THERE IS A CHANCE FOR WIND
GUSTS UP TO 45 MPH LATE TONIGHT AND EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ078-177-272145-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
438 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM TO 2 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

WIDESPREAD MINOR FLOODING IS POSSIBLE DURING THE TIME OF HIGH TIDE
WEDNESDAY MORNING AND EARLY AFTERNOON. PLEASE REFER TO THE
ADVISORY STATEMENT FOR FURTHER INFORMATION.

IN ADDITION TO THE COASTAL FLOODING...THERE IS A CHANCE FOR WIND
GUSTS UP TO 40 MPH LATE TONIGHT AND EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ179-272145-
SOUTHERN NASSAU-
438 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

WIDESPREAD MINOR FLOODING IS POSSIBLE DURING THE TIME OF HIGH TIDE
WEDNESDAY MORNING AND EARLY AFTERNOON. PLEASE REFER TO THE
ADVISORY STATEMENT FOR FURTHER INFORMATION.

IN ADDITION TO THE COASTAL FLOODING...THERE IS A CHANCE FOR WIND
GUSTS UP TO 40 MPH LATE TONIGHT AND EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ011-012-272145-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
438 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR WIND GUSTS UP TO 45 MPH LATE TONIGHT AND
EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ067-068-272145-
ORANGE-PUTNAM-
438 PM EST TUE FEB 26 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE REFER TO THE ADVISORY STATEMENT FOR FURTHER INFORMATION
CONCERNING ICE AND SNOWFALL TOTALS THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ071-073-176-272145-
SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
438 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM TO 2 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

WIDESPREAD MINOR FLOODING IS POSSIBLE DURING THE TIME OF HIGH TIDE
WEDNESDAY MORNING AND EARLY AFTERNOON WITH LOCALIZED MODERATE FLOODING.
PLEASE REFER TO THE ADVISORY STATEMENT FOR FURTHER INFORMATION.

IN ADDITION TO THE COASTAL FLOODING...THERE IS A CHANCE FOR WIND
GUSTS UP TO 40 MPH LATE TONIGHT AND EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-NJZ004-103>105-107-NYZ069-070-272145-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-EASTERN PASSAIC-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-
438 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR WIND GUSTS UP TO 40 MPH LATE TONIGHT AND
EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-075-178-272145-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
438 PM EST TUE FEB 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

WIDESPREAD MINOR FLOODING IS POSSIBLE DURING THE TIME OF HIGH TIDE
WEDNESDAY MORNING AND EARLY AFTERNOON. PLEASE REFER TO THE
ADVISORY STATEMENT FOR FURTHER INFORMATION.

IN ADDITION TO THE COASTAL FLOODING...THERE IS A CHANCE FOR WIND
GUSTS UP TO 40 MPH LATE TONIGHT AND EARLY TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-345-353-272145-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
438 PM EST TUE FEB 26 2013

...GALE WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-272145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
438 PM EST TUE FEB 26 2013

...GALE WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-355-272145-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
438 PM EST TUE FEB 26 2013

...GALE WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ002-272145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
438 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
NORTHEAST NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Southwest Suffolk

When
February 27, 3:00 AM EST to 8:00 AM EST
Where
Southwest Suffolk forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

Strong winds downed a tree which blocked the right lane of the westbound Southern State Parkway.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433063.